Alert archive / Montana / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Great Falls, MT

May 18, 200817 counties in Montana

NWS Great Falls, MT issued this red flag warning at May 18, 2008, 4:00 AM MDT for 17 counties in Montana. It took effect at May 18, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2008, 4:00 AM MDT (10:00 UTC)
In effect from
May 18, 2008, 12:00 PM MDT
Expired
May 18, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2008-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2008-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4248 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 181000
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT SUN MAY 18 2008

MTZ112>115-117-181800-
/O.UPG.KTFX.FW.A.0002.080518T1500Z-080519T0300Z/
/O.NEW.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
400 AM MDT SUN MAY 18 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOWER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOWER ELEVATIONS. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL DEVELOP
THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO
THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN ABOVE 20 PERCENT
OVER THE MOUNTAINS. THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS...ESPECIALLY
FOR DRY FINE FUELS SUCH AS GRASSES. WIND SPEEDS WILL DECREASE LATE
THIS EVENING AND HUMIDITIES WILL RISE...RESULTING IN IMPROVING
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

MTZ118-181800-
/O.NEW.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
400 AM MDT SUN MAY 18 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOWER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR ELEVATIONS. 

WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL DEVELOP
THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP INTO
THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN ABOVE 20 PERCENT
OVER THE MOUNTAINS. THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE CONDITIONS...ESPECIALLY
FOR DRY FINE FUELS SUCH AS GRASSES. WIND SPEEDS WILL DECREASE LATE
THIS EVENING AND HUMIDITIES WILL RISE...RESULTING IN IMPROVING
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COHEN
2 follow-up statements
000 
WWUS85 KTFX 181604
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1004 AM MDT SUN MAY 18 2008

MTZ112>115-117-118-190300-
/O.CON.KTFX.FW.W.0003.080518T1800Z-080519T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1004 AM MDT SUN MAY 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

WEST WINDS OF 20 TO 30 MPH...WITH GUSTS OVER 40 MPH...WILL
DEVELOP THIS AFTERNOON. RELATIVE HUMIDITIES THIS AFTERNOON WILL
DROP INTO THE TEENS OVER THE LOWER ELEVATIONS...BUT WILL REMAIN
ABOVE 20 PERCENT OVER THE MOUNTAINS. THE COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE HAZARDOUS FIRE
CONDITIONS...ESPECIALLY FOR DRY FINE FUELS SUCH AS GRASSES. WIND
SPEEDS WILL DECREASE LATE THIS EVENING AND HUMIDITIES WILL RISE...
RESULTING IN IMPROVING CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 190304
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT SUN MAY 18 2008

MTZ112>115-117-118-190415-
/O.EXP.KTFX.FW.W.0003.000000T0000Z-080519T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
904 PM MDT SUN MAY 18 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE NATIONAL WEATHER 
SERVICE IN GREAT FALLS WILL ALLOW THE RED FLAG WARNING TO EXPIRE
AT 9 PM. RELATIVE HUMIDITIES HAVE GENERALLY RISEN ABOVE 25
PERCENT...AND SHOULD CONTINUE TO RISE. WINDS HAVE COME DOWN INTO
THE 10 TO 20 MPH...ALTHOUGH A FEW SPOTS WERE REPORTING HIGHER
GUSTS. THESE WINDS SHOULD CONTINUE TO DIMINISH. THESE TWO FACTORS
WILL LEAD TO A DECREASING THREAT FOR FIRES AS WE CONTINUE THROUGH
THE EVENING.

$$

DR

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at May 18, 3:32 AM MDT, 28 minutes earlier.

Area forecast discussion, May 18, 3:32 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 AM MDT SUN MAY 18 2008

.DISCUSSION...

UPPER LEVEL RIDGE WILL CONTINUE TO FLATTEN TODAY AS A PACIFIC UPPER
LEVEL TROUGH PROPAGATES THROUGH THE FLOW. THE UPPER LEVEL JET
STREAM WILL CORRESPONDINGLY SINK SOUTHWARD...BRINGING THE STRONGER
UPPER LEVEL SUPPORT OVER THE FORECAST AREA THIS AFTERNOON AND
TONIGHT. SEVERAL SHORTWAVE TROUGHS WILL BE EJECTED ACROSS THE
FORECAST AREA THIS AFTERNOON THROUGH MONDAY...EACH ENHANCING LEE
CYCLOGENESIS OVER CENTRAL AND EASTERN MONTANA...WITH A 996 MB
SURFACE LOW BECOMING ESTABLISHED OVER EASTERN MONTANA THIS
AFTERNOON...ALONG A TIGHTENING LOW-LEVEL PRESSURE GRADIENT OVER
THE FORECAST AREA. MEAN WEST-NORTHWESTERLY 700-850 MB FLOW OF 30
TO 40 KTS WILL EASILY BE MIXED TO THE SURFACE AS THE MIXED LAYER
DEEPENS WITH INCREASING LOW-LEVEL LAPSE RATES. THE RESULTING
DOWNSLOPING WILL RESULT IN LOW DEWPOINTS AND LOW RELATIVE
HUMIDITIES ACROSS THE AREA...PARTICULARLY OVER THE LOWER
ELEVATIONS OF CENTRAL AND NORTH CENTRAL MONTANA...WHERE A RED FLAG
WARNING HAS BEEN POSTED...ADDRESSED IN THE FIRE WEATHER DISCUSSION
BELOW. HIGH TEMPERATURES TODAY COULD BE A FEW DEGREES WARMER TODAY
THAN YESTERDAY...PARTICULARLY OVER CENTRAL AND EASTERN PORTIONS OF
THE FORECAST AREA...WHERE 850 MB TEMPS COULD RISE 1 OR 2C AND
WARMING DUE TO DOWNSLOPING WILL BE PREVALENT. THESE WARM TEMPS
WILL LEAD TO HYDROLOGY CONCERNS...ADDRESSED IN THE HYDROLOGY DISCUSSION
BELOW. WATER VAPOR SHOWS INCREASING MID/UPPER-LEVEL MOISTURE
UPSTREAM...RESULTING IN MIDDLE AND HIGH LEVEL CLOUDS INCREASING
THROUGH THE DAY. OPERATIONAL MODELS ARE SHOWING A LOW- LEVEL
BOUNDARY SINKING SOUTHWARD TOWARD THE INTERNATIONAL BORDER BY LATE
THIS AFTERNOON...AND APPROACHING HAVRE BY MIDNIGHT. SUFFICIENT
INSTABILITY AND LOW-LEVEL CONVERGENCE IN THE VICINITY OF THE
BOUNDARY WILL SUPPORT A SMALL CHANCE FOR THUNDERSTORMS OVER
NORTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON THROUGH
AT LEAST MIDNIGHT. THEREAFTER...MODELS STRUGGLE TO AGREE ON THE
TRENDS OF THE BOUNDARY...WITH THE GFS INDICATING PRECIP CHANCES
RESTRICTED TO NORTHERN PORTIONS OF THE FORECAST AREA...AND THE NAM
BRINGING PRECIP INTO SOUTHWEST MONTANA. THUS...POPS WILL BE KEPT
UNDER 20 PERCENT FOR NOW ON MONDAY. NEVERTHELESS...MONDAY WILL
FEATURE TEMPS SEVERAL DEGREES COOLER THAN TODAY...HIGHLY MODULATED
BY THE STRENGTH AND PLACEMENT OF THE BOUNDARY. UPPER-LEVEL RIDGING
WILL ONCE AGAIN COMMENCE MONDAY NIGHT AND TUESDAY...THOUGH FURTHER
EAST...BRINING ADDITIONAL LEE TROUGHING...SOUTHWESTERLY FLOW...AND
WARM TEMPS TUESDAY. THE REGION WILL BE AHEAD OF A COLD FRONT
TUESDAY AFTERNOON...WHICH WILL BRING SCATTERED THUNDERSTORMS TO
THE REGION. THE NAM AND ECMWF SHOW THE FRONTAL PASSAGE LATE
TUESDAY AFTERNOON...WITH THE GFS A FEW HOURS EARLIER. SUFFICIENT
INSTABILITY AND STRONG FLOW ALOFT MAY EXIST FOR A FEW STRONG
STORMS...ESPECIALLY IF THE FRONT SLOWS...AND MORE INSTABILITY
DEVELOPS. THE SCENARIO OF SLOWER FRONTAL PASSAGE IS COMPLETELY
REASONABLE DUE TO THE PRE-FRONTAL RIDGING. COHEN

TUESDAY NIGHT THROUGH FRIDAY NIGHT...EXPECT A RATHER UNSETTLED AND
WET PERIOD OF WEATHER ACROSS THE REGION FOR THE LATER HALF OF NEXT
WEEK. A PACIFIC COLD FRONT WILL HAVE MOVED THROUGH THE REGION BY
TUESDAY EVENING...AS COOLER AIR GRADUALLY MOVES INTO THE AREA FROM
TUESDAY NIGHT THROUGH THURSDAY. AFTERNOON TEMPERATURES WILL AVERAGE
CLOSE TO 15 DEGREES BELOW NORMAL BY THURSDAY. ADDITIONALLY...THE
CHANCES FOR PRECIP WILL ALSO INCREASE. SCATTERED SHOWERS ARE
POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY...BUT A STEADY
RAIN IS POSSIBLE OVER MUCH OF THE REGION ON THURSDAY. SNOW LEVELS
SHOULD GENERALLY REMAIN ABOVE 6500 FEET...WITH ACCUMULATIONS
POSSIBLE AT TIMES...ESPECIALLY DURING THE OVERNIGHT HOURS. ON
FRIDAY...SCATTERED SHOWERS AND COOL TEMPERATURES WILL CONTINUE TO
RESIDE OVER THE REGION...AS AN UPPER LEVEL TROF BEGINS TO AFFECT
MUCH OF THE WESTERN PORTIONS OF THE U.S. BRUSDA

SATURDAY AND SUNDAY...LATEST MODELS INDICATE A DEEP TROUGH OVER THE
WESTERN STATES WHICH IS EXPECTED TO SPREAD SHOWERS OVER MUCH OF THE
REGION. A NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES BE BELOW
SEASONAL AVERAGES FOR MUCH OF THE NORTH CENTRAL PLAINS AND THE SOUTH
WEST MOUNTAINS. SAUCIER

&&

.AVIATION...
UPDATED 0515Z.
VFR CONDITIONS WILL CONTINUE ACROSS NORTH CENTRAL AND SOUTHWEST
MONTANA THROUGH AT LEAST SUNDAY EVENING. THE UPPER LEVEL RIDGE OVER
THE WESTERN CONUS WILL CONTINUE TO BE FLATTENED THROUGHOUT THE
PERIOD AS A WEAK SHORTWAVE TROUGH MOVES EAST ALONG THE CANADIAN
BORDER. THIS WILL STRENGTHEN THE WESTERLY WINDS ALOFT OVER THE AREA.
WESTERLY SURFACE WINDS WILL REMAIN BREEZY OVERNIGHT ACROSS NORTH
CENTRAL MONTANA...BUT THEY WILL INCREASE TO SUSTAINED WINDS OF 20 TO
25 KNOTS WITH GUSTS OF 30 TO 40 KNOTS DURING THE DAY ON SUNDAY.
WINDS WILL ALSO BECOME QUITE BREEZY THROUGH FAVORED WEST-EAST
ORIENTED VALLEYS AND PASSES. OTHERWISE...VARIABLE HIGH CLOUDINESS
WILL PASS OVER THE AREA INTO SUNDAY MORNING. HOWEVER...MID CLOUDS
WILL INCREASE AHEAD OF THE SHORTWAVE TROUGH SUNDAY AFTERNOON. A
SURFACE BOUNDARY WILL ALSO MOVE SOUTH INTO FAR NORTH CENTRAL MONTANA
DURING THIS TIME...FOR A CHANCE OF SHOWERS THERE.  COULSTON

&&

.FIRE WEATHER...

STRONG WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE
ANTICIPATED TODAY OVER THE LOWER ELEVATIONS OF CENTRAL AND NORTH
CENTRAL MONTANA. RELATIVE HUMIDITIES ARE ONCE AGAIN EXPECTED TO DROP
INTO THE TEENS. THE FIRE DANGER IN THESE AREAS IS GENERALLY VERY
HIGH...AS FUELS ARE STILL GREENING UP. AS A RESULT...A RED FLAG
WARNING IS IN EFFECT FROM NOON TO 9 PM MDT FOR FIRE ZONES
112...113...114...115...117...AND 118 FOR LOWER ELEVATIONS. RELATIVE
HUMIDITIES ACROSS THE MOUNTAINS ARE GENERALLY EXPECTED TO REMAIN
ABOVE 20 PERCENT. A BOUNDARY WILL MOVE SOUTH OF THE INTERNATIONAL
BORDER AFTER 6 PM THIS EVENING...BRINGING MORE NORTHERLY
WINDS...INCREASED CLOUDINESS...COOLER TEMPERATURES...SLIGHTLY
HIGHER HUMIDITIES...AND A SLIGHT CHANCE FOR THUNDERSTORMS LATE
THIS AFTERNOON AND THIS EVENING TO FAR NORTH CENTRAL MONTANA.
COHEN

&&

.HYDROLOGY...

UNSEASONABLY WARM TEMPERATURES TODAY WILL CONTINUE TO RESULT IN AN
INCREASE IN SNOW MELT. RISING WATER LEVELS AND THE THREAT FOR
FLOODING WILL CONTINUE IN THE VICINITY OF SMALL STREAMS AND
TRIBUTARIES...WITH THE FLOOD WATCH FOR PORTIONS OF THE FORECAST AREA
CONTINUING. THE TWO MEDICINE RIVER 10 MILES SOUTH OF BROWNING COULD
REACH FLOOD STAGE WITHIN THE NEXT 12 HOURS...AND A SMALL STREAM
FLOOD ADVISORY REMAINS IN EFFECT THERE. FOR MAJOR RIVERS...WATER
LEVELS ARE EXPECTED TO CONTINUE RISING...BUT NO FLOODING IS
CURRENTLY ANTICIPATED. TEMPERATURES WILL COOL OFF SEVERAL DEGREES ON
MONDAY AND TUESDAY...BEFORE A STRONG COLD FRONT MOVES ACROSS THE
REGION BY TUESDAY EVENING BRINGING MUCH COOLER TEMPERATURES...SLOWING
THE SNOW MELT...AND DECREASING THE FLOODING THREAT. COHEN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  87  56  74  55 /   0  10  10   0
CTB  85  50  73  50 /  10  20  10   0
HLN  89  58  79  54 /   0   0  10   0
BZN  88  50  77  48 /   0   0  10   0
WEY  76  41  69  41 /   0   0  10   0
DLN  86  47  80  47 /   0   0  10   0
HVR  88  51  76  48 /  10  20  10   0
LWT  85  50  72  45 /   0  10  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MTZ008-009-012-014-015-
048-050-052>055.

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
LOWER ELEVATIONS IN MTZ112>115-117-118.

&&

SHORT TERM...COHEN
LONG TERM...BRUSDA/SAUCIER
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, May 17, 8:55 PM MDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MDT SAT MAY 17 2008

MTZ008-015-052-053-055-181230-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN-
855 PM MDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT FOR SMALL STREAMS AND TRIBUTARIES ACROSS
SOUTHWEST MONTANA. RAPID MOUNTAIN SNOW MELT MAY LEAD TO SOME
FLOODING OF SMALL STREAMS AND CREEKS THAT ARE FED BY THAT SNOW MELT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR SMALL
STREAMS AND TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING FLOODING...ACCORDING TO STANDARD OPERATING
PROCEDURES.

MTZ010-011-013-044>047-049-051-181230-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-FERGUS-
855 PM MDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT SUNDAY THROUGH SUNDAY EVENING FOR
NORTH CENTRAL AND CENTRAL MONTANA. WEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES OF LESS THAN 20
PERCENT FOR INCREASED FIRE DANGER FOR GRASSES BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-012-014-048-050-054-181230-
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER-
855 PM MDT SAT MAY 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH IS IN EFFECT FOR SMALL STREAMS AND TRIBUTARIES FOR THE
ROCKY MOUNTAIN FRONT AREA SOUTH INTO PORTIONS OF CENTRAL AND
SOUTHWEST MONTANA. SMALL STREAM FLOOD ADVISORIES HAVE ALREADY BEEN
ISSUED FOR PORTIONS OF NORTH CENTRAL MONTANA NEAR BROWNING AND THE
NORTHERN ROCKY MOUNTAIN FRONT...AND ADDITIONAL ADVISORIES OR
WARNINGS MAY BECOME NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR SMALL
STREAMS AND TRIBUTARIES. A FIRE WEATHER WATCH IS ALSO IN EFFECT
SUNDAY THROUGH SUNDAY EVENING. WEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES OF LESS THAN 20
PERCENT FOR INCREASED FIRE DANGER FOR GRASSES BY SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS...INCLUDING FLOODING...ACCORDING TO STANDARD OPERATING
PROCEDURES.

DR/COULSTON

Nearby

Red Flag Warnings in Montana, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.